Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Getting red blotches and itchy skin after eating. On antibiotic for prostate. Any proper solution?

Jul 2012
User rating for this question
Very Good
Answered by

Practicing since : 1993
Answered : 1196 Questions
I get red blotches or itchy skin many times after I eat... it started after I got dehydrated running a 5K race... and got a prostate infection for which I took antibiotics and a steroid pack and has been continuing but slowing down for months... but it depends on the day... sometimes the blotches appear as scratches across my face... my arms get very itchy... I eat a lot of fish... mostly salmon and tuna... but lately mostly salmon
Posted Wed, 14 Nov 2012 in Skin Hair and Nails
Answered by Dr. Praveen Rodrigues 7 hours later
Hi there.
Yes it is very possible that this is an allergic phenomenon.
Do you have any blotches currently that you can perhaps take a clear digital photo & upload onto this site?
At 56, you will need to do a couple of blood tests to rule out any underlying pathology.
I recommend a CBC (complete blood count with ESR), Bleeding time, Clotting time & platelets with peripheral smear examination.
Take these reports to your dermatologist on the ground & it will give you a head start.
These things are best seen in person. Nothing to worry about, but best sorted out.
Relax. All will be clear soon!
Dr. Praveen Rodrigues MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor